1. Expert Q&A: Benefits - Weds 23 October, 3-4pm

    Our next expert Q&A will be on the topic of benefits. It will be hosted by Lauren from our Knowledge Services team. She'll be answering your questions on Wednesday 23 October between 3-4pm.

    You can either post your question >here< or email them to us at talkingpoint@alzheimers.org.uk and we'll be happy to ask them on your behalf.

Haloperidol................

Discussion in 'I have a partner with dementia' started by keegan2, Jan 5, 2016.

  1. keegan2

    keegan2 Registered User

    Jan 11, 2015
    190
    Well since the seizure o/h has been on the drug haloperidol, along with all the other meds he is still refusing meidication hwever is eating his meals and snacks. Which is good so we can trick him. My problem is although this new drug has totally calmed him down he is not blowing like he does constantly and does not mind having hugs, he is smiling and overall he is like a new man, he is talking so much more and at times the things he is saying are upsetting to hear like 'when am I going to die', ' I want my life back please give it to me' he is remember alot of things from his past he has not angry but you can see the pain in his eyes. Sitting now mumbling everything then will probably come over and tell me again he is not a bad man so why him. I reassure him but it hurts. Last night he spent the whole night talking to other people then calling me for response did not get a wink of sleep (might be because we gave the haloperidol at 1430 when we collected, should be given in morning.......have not read very good reviews on this medicine. Any clues in the past 2 months I don't think we have progressed any closer in to finding the right medication...........
     
  2. sleepless

    sleepless Registered User

    Feb 19, 2010
    3,232
    Female
    The Sweet North
    Haloperidol has caused a bad reaction in some people, Keegan, but as with everything to do with dementia, what suits one doesn't suit all.
    I have read positive outcomes on here from the use of Haloperidol, so I would give it time, discuss the results and any concerns you may have with the prescribing doctor, and make the most of the calmer behaviour. In some cases it requires medication to give both carer and cared for a reasonable quality of life, and your husband may be one such case.
    Best wishes.
     
  3. keegan2

    keegan2 Registered User

    Jan 11, 2015
    190
    thanks for quick response I did ask doctor how long he would be on it and he said as long as he needs it in other words if its doing him good why change it. I told him I was told to stop lorazapam because it is addictive, he was a little bemused as he has the stance at this stage why are we worrying about addiction when the benefit is greater. If only you dealt with one doctor I am someone who likes to give things by the book as and when prescribed by doctor then I see another medic and they say other things. The out of hours doctor told me to give o/h 2 to 3 lorazapams that afternoon in one hit, I was scared to do so but situation was dire and gave him 2. If i had known I could double doze I would have done it before we got that stage. Other half is busy having conversation with the television Judge Rinder, I cannot remember the last time he spoke so much he is and was before alzheimers came a quiet person.......Well I go back to work on Friday my stepson will be with dad when I go.............I hope this is the right medication fingers crossed..........
     
  4. notsogooddtr

    notsogooddtr Registered User

    Jul 2, 2011
    843
    Poor man,if he is better with the drug don't worry too much about side effects,all drugs potentially have them but hopefully this one will suit him.You must be so relieved but obviously lack of sleep is another big issue.Keep asking for help,you can't survive without rest for any length of time.I really admire your stoicism but please look after yourself as well
     
  5. keegan2

    keegan2 Registered User

    Jan 11, 2015
    190
    Thanks. Last night was much better we both slept abit to well. O/H woke at 1230 to go toilet i directed him then went into bed, half an hour later my eldest was in my room with o/h as he got confused and went down and locked himself in porch area. It was only when he came out of lounge he saw a figure standing there. I was so tired I had not realised he had not come back from toilet. Anyway got him into bed and off with the fairies.

    Called CPN yesterday and the Lorazapam to be cut from his medicine from today. So another new day with something new being tried.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.